MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the physician was performing standard angioplasty over the.014 guidewire advantage (gwa) and the wire started to peel apart almost and disintegrate.The patient had no issues.Additional information was received on 10 july 2022: none of the wire was left in the patient.The procedure was completed successfully.No medical/surgical intervention was required.The patient was stable.Another.014 wire was used to complete the procedure.
 
Additional Manufacturer Narrative
Patient identifier: requested, not provided.Age and date of birth: requested, not provided.Patient sex: requested, not provided.Weight: requested, not provided.Ethnicity: requested, not provided.Race: requested, not provided.Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation: ir lead.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Review of the manufacturing record and the shipping inspection record of the involved product code/lot# combination confirmed that there was not any anomaly in them.A search of the complaint file found no other similar report with the involved product code/lot# combination from other facilities.(b)(4).
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, to update section h3 and to provide the completed investigation.The actual sample was received by ashitaka factory on august 10, 2022.Visual inspection of the actual sample upon receipt obtained following results: · it had been scratched at approx.155mm - 245mm from the distal end.· the ptfe coat had been peeled off and the wire had been exposed at approx.280mm - 610mm from the distal end.Magnifying inspection of the scratched section found that the wire had been exposed intermittently.Magnifying inspection of the peeled section on the ptfe coat found that the outer layer had been peeled off over half the circumference.Electron microscopic inspection of the scratched section found that the edge of scratch was arc-shape.Electron microscopic inspection of the peeled section on the ptfe coat found the scratch with streak patterns on the wire.The outer diameter of actual sample was measured and confirmed to meet the specifications.The total length of actual sample was measured and confirmed to meet the specifications.A search of the complaint file found no other similar report with the involved product code/lot# combination from other facilities.Based on the condition of actual sample, it was presumed that the removal operation was performed while some hard object was in contact with the outer layer of guidewire, which caused the ptfe coating to peel off and the urethane coating to be damaged.Therefore, the simulation test was performed assuming that the metal needle of the device which was used together came into contact with the involved product when the guidewire was removed.Magnifying inspection of the simulated product obtained following results: · the urethane coat was scratched intermittently and the wire was exposed.· the outer layer was peeled off and the wire was exposed on the ptfe coat.Electron microscopic inspection of the simulated product obtained following results: · the edge of scratch was arc-shape.· the scratch with streak patterns was found on the wire.The condition of simulated product was likely to be similar to the actual sample.However, the peeling of outer layer of the ptfe coating was larger in the actual sample.This difference was inferred to be affected by the difference in the metal needles used together and the operation method.It was presumed that since the removal operation was performed while some hard object was in contact with the actual sample, the outer layer was peeled off, the wire was exposed, and the urethane coating was scratched on the ptfe coat.From the simulation test result, it is possible that this event may occur when the withdrawal operation of guidewire is performed while the metal needle is being used.Ashitaka factory manufacturing process assures the quality of this product by performing 100% visual inspection to confirm that the wire is not exposed and there is no anomaly in the appearance.Relevant ifu reference: "do not manipulate or withdraw the glidewire advantage through a metal entry needle or a metal dilator.Manipulation and/or withdrawal through a metal entry needle or a metal dilator may result in destruction and/or separation of the outer polyurethane coating requiring retrieval.A plastic entry needle is recommended when using this wire for initial placement." terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).

Brand Name
RADIFOCUS GLIDEWIRE ADVANTAGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
reg. no. 2243441
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key15127279
Report Number9681834-2022-00147
Device Sequence Number5447029
Product Code DQX
UDI-Device Identifier04987350717924
UDI-Public04987350717924
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K063372
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberN/A
Device Catalogue NumberGA1430
Device Lot Number211125
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer08/10/2022
Initial Report FDA Received Date07/28/2022
Supplement Report FDA Received Date09/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown